Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 59, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 5, 2002, 10:26 PM CDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2002, 10:26 PM CDT (03:26 UTC)
- Expired
- May 5, 2002, 11:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:15 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, May 5, 4:15 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 PM CDT SUN MAY 5 2002 ...THUNDERSTORM CHANCES THE MAIN CONCERN THIS FORECAST... MOISTURE FEEDS OVER THE AREA THROUGH WEDNESDAY MORNING UNTIL A FRONT BEGINS MOVING THROUGH THE AREA. UNTIL THEN...THE COMBINATION OF WARM AIR AND INCREASED MOISTURE WILL PRESENT PROLONGED THREAT FOR THUNDERSTORMS BENEATH A SOUTHWEST H500 FLOW. THE MAIN CONCERN WILL BE HOW MUCH OF A CAPPED ATMOSPHERE IS PRESENT EACH PERIOD. THE PRESENCE OF WARM AIR...PLENTY OF MOISTURE...AND AN UPPER LEVEL TRIGGER WILL SUPPLY THE INGREDIENTS THAT WILL ALLOW ANY STORM THAT DEVELOPS TO POTENTIALLY BECOME SEVERE. BY WEDNESDAY NIGHT THE FRONT SHOULD STABILIZE THE AREA AND REDUCE THE MOISTURE ENDING THE THUNDERSTORM THREAT. BY FRIDAY...THE SOUTH FLOW BEGINS TO RETURN...WITH A CHANCE FOR THUNDERSTORMS IN THE WARM ADVECTION. ANOTHER COLD FRONT ON SUNDAY WILL ALSO BRING A CHANCE WITH LOW LEVEL CONVERGENCE. ROGERS .TOP...NONE
In the hours before
Local storm report, May 5, 8:59 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
859 PM CDT SUN MAY 05 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM FLUSH KS 63 MPH TSTM GUST
05/05/02 POTTAWATOMIELocal storm report, May 5, 9:23 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
923 PM CDT SUN MAY 05 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM LACLEDE KS 1 INCH HAIL
05/05/02 POTTAWATOMIELocal storm report, May 5, 9:27 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
927 PM CDT SUN MAY 05 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 6 NNE DELIA KS .75 INCH HAIL
05/05/02 JACKSON PUBLIC REPORTED DIME
SIZE HAILLocal storm report, May 5, 9:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
952 PM CDT SUN MAY 05 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0937 PM 5 E SILVER LAKE KS 60 TO 70 MPH TSTM GUST
05/05/02 SHAWNEELocal storm report, May 5, 10:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1007 PM CDT SUN MAY 05 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 14 E JUNCTION CITY KS 1.75 INCH HAIL
05/05/02 GEARYSpecial weather statement, May 5, 10:10 PM CDT, 16 minutes before
KSZ008>011-020>023-033>037-048>052-060400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1010 PM CDT SUN MAY 5 2002 THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH #230... NEMAHA MARSHALL CLAY RILEY POTTAWATOMIE OTTAWA GEARY DICKINSON MORRIS SOME CITIES NO LONGER IN TORNADO WATCH #230... ABILENE JUNCTION CITY MANHATTAN CLAY CENTER MARYSVILLE TORNADO WATCH #230 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... REPUBLIC WASHINGTON CLOUD SOME CITIES STILL IN TORNADO WATCH #230... CONCORDIA
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:15 PM CDT | Tornado Warning | TOP | Ottawa | 60 min |
| May 5, 7:25 PM CDT | Severe Thunderstorm Warning | TOP | 35 min | |
| May 5, 7:28 PM CDT | Severe Thunderstorm Warning | TOP | 47 min | |
| May 5, 8:14 PM CDT | Flash Flood Warning | TOP | Brown, Clay, Dickinson, Geary, Jackson, Nemaha and 3 more | 3 hr |
| May 5, 8:16 PM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Geary, Morris, Riley | 2 hr |
| May 5, 8:22 PM CDT | Flash Flood Warning | TOP | Bourbon, Clay, Dickinson, Geary, Morris, Riley | 2 hr |
| May 5, 8:22 PM CDT | Severe Thunderstorm Warning | TOP | 53 min | |
| May 5, 8:26 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 5, 8:36 PM CDT | Flash Flood Warning | TOP | Bourbon, Cherokee, Cheyenne, Cowley | 2 hr |
| May 5, 8:51 PM CDT | Severe Thunderstorm Warning | TOP | 44 min | |
| May 5, 8:54 PM CDT | Severe Thunderstorm Warning | TOP | 41 min | |
| May 5, 8:58 PM CDT | Severe Thunderstorm Warning | TOP | 52 min | |
| May 5, 9:41 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| May 5, 9:47 PM CDT | Flash Flood Warning | TOP | Brown, Clay, Dickinson, Geary, Jackson, Nemaha and 3 more | 58 min |
| May 5, 10:41 PM CDT | Severe Thunderstorm Warning | TOP | 44 min | |
| May 5, 10:50 PM CDT | Severe Thunderstorm Warning | TOP | 55 min | |
| May 5, 11:03 PM CDT | Tornado Warning | TOP | Washington | 27 min |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | TOP | 46 min | |
| May 6, 6:24 PM CDT | Severe Thunderstorm Warning | TOP | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.